Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online
Ask a Urologist   »  

Rashes on head of penis after sex, used miconazole, tinidazole, no help, not itchy, no odor or warts. Permanent cure ?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
Greetings Dr, I'm writing to you because for the last 2 years, more or less, I've had a rash of sorts appearing on the head of my penis somewhat randomly, but always after having sex (by this I mean it appears only after sex, but not after all sexual encounters). The skin first becomes reddish and slightly lumpy, then dries and peels and finally goes back to the way it was after 5 days or so. It sometimes affects my scrotum as well. It did not generally itch the first times it happened, but lately itching is common. Iit leaves my skin tender, produces no odor or warts, there is no discharge, puss nor pain nor symptoms of such kind. I am enclosing links down below to pictures of how it looks like from day 1 to day 4 (after which it goes pretty much back to normal). Over the past couple of years I've had 5 different sexual partners, and with some of them it was more common and with some not (with one of them, whom I dated exclusively for half a year, I think it never happened, or if it did it must've been once or so). The detonator is always vaginal contact, it seems. But I have noticed that when there is only contact with saliva there can be a very, very small episode. I have tried putting on latex condoms without having sex to see if they cause the rash but they have not.

Suspecting it was a fungal infection I've tried using creams containing miconazole, tinidazole and clotrimazole on the affected area for several weeks at a time (I tried them at different times, not all at the same time) over this period, and have also tried oral fluconazole and ketoconazole (this last one I tried 200mg per day x 15 days, as recommended by a pharmacist). They haven’t made any difference. This problem keeps reoccurring somewhat randomly after sex, despite using these medicines. What is it, and how can I get rid of this problem for good?

Day 1 pictures
WWW.WWWW.WW
WWW.WWWW.WW
WWW.WWWW.WW

Day 2 pictures
WWW.WWWW.WW
WWW.WWWW.WW
WWW.WWWW.WW

Day 3
WWW.WWWW.WW
WWW.WWWW.WW
WWW.WWWW.WW

Day 4
WWW.WWWW.WW
WWW.WWWW.WW
WWW.WWWW.WW

Day 5 looks almost back to normal, with some minor peeling. The skin stays a little dry for the following days but otherwise goes back to normal.
Posted Sun, 29 Apr 2012 in Penis Problems
 
 
Answered by Dr. Bharat Chawda 8 hours later
Hello.

Thank you for posting the query.

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I shall address your concern based on your current given information and the pictures you have provided.

I would like to say one thing here that since the condition comes and goes off on its own ,it doesn't seems to be a serious problem. But yes it is very annoying to have it every time ,that I can understand.

There are three possibilities here :
1) Allergic contact dermatitis to perfumed condoms or may be some lubricating oil used.
2) Fungal infection.
3) Inflammatory response following sexual contact.

Since you have already taken so many anti fungal treatment, the possibility of it being fungal becomes bleak. But to be doubly sure, I would suggest that you go for a KOH test (for fungus) for confirmation. This is a very simple test and you would get results immediately.

Allergies over penis, we see mostly due to condoms or a perfumed oil used. Since you have already tested for it, thus the possibility goes down.

Last but not the least, is the inflammatory response to the friction or due to the presence of sebaceous gland over the glance, seems more likely. Any inflammatory response would be temporary and may show peeling effect once it subsides (as in your case). Also the first picture you have posted shows a small pustule surrounded by erythema (redness).

I can assure you that it doesn't seems to be any kind of STDs (Sexually Transmitted Diseases).

I would suggest you to use a antibiotic cream like Mupirocin locally over the lesion and see the response .

It would be difficult to get rid off it completely, if it is due to the friction over the penis.

I hope, my answer would help you understand your problem. Should you have any additional concerns regarding this issue, I would be happy to address them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Rashes on head of penis after sex, used miconazole, tinidazole, no help, not itchy, no odor or warts. Permanent cure ? 34 hours later
Could the underlying cause be the soap I use to shower or the fabric of the underwear I wear?
 
 
Answered by Dr. Bharat Chawda 13 hours later
Hello

Thank you for writing back.

I don't think that these lesions would be induced by soap or even the underwear you are using. If it is for that, then the lesion would not disappear on its own, only to come back after sexual contact.

The possibility of a particular condom or the friction induced inflammatory response seems to be more likely.

I would suggest that you keep a note of it as to what could be the inciting factor leading to this. A note of most probable association would lead us to a conclusion.

I hope this helps to clear your doubt.

Wish you good health.

regards,

Dr. Bharat Chawda
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor